Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 25, 2016, 4:50 AM CDT for McCurtain County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 4:50 AM CDT (09:50 UTC)
- Expired
- May 25, 2016, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:15 AM CDT | FLASH FLOOD | Battiest, OK | PUBLIC REPORTS FOUR TO FIVE INCHES OF RAIN AND COUNTY ROADS FLOODED NEAR AND AROUND THE TOWN OF BATTIEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.3
The text
As transmitted.
999 WGUS54 KSHV 250950 FFWSHV OKC089-251245- /O.NEW.KSHV.FF.W.0073.160525T0950Z-160525T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 450 AM CDT WED MAY 25 2016 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA... * UNTIL 745 AM CDT * AT 449 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS... BETHEL...SHERWOOD AND SMITHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3451 9446 3425 9447 3426 9505 3451 9505 $$ 09
1 follow-up statement
064 WGUS74 KSHV 251201 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 701 AM CDT WED MAY 25 2016 OKC089-251245- /O.CON.KSHV.FF.W.0073.000000T0000Z-160525T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCCURTAIN OK- 701 AM CDT WED MAY 25 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHWESTERN MCCURTAIN COUNTY... AT 658 AM CDT...DOPPLER RADAR ESTIMATES INDICATED UP TO THREE INCHES OF RAIN FELL EARLIER THIS MORNING FROM THUNDERSTORMS OVER THE WARNED AREA. EVEN THOUGH THUNDERSTORMS HAVE ENDED...FLASH FLOODING IS STILL OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PICKENS...BETHEL...SHERWOOD...MOUNT HERMAN AND BATTIEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3451 9476 3426 9477 3426 9505 3451 9505 $$ 09
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:40 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 25, 2:40 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 240 AM CDT WED MAY 25 2016 .DISCUSSION... A complex of strong to severe thunderstorms across Eastern Oklahoma continues to gradually shift east this morning. Convection to gradually dissipate by daybreak, however not before possibly moving into McCurtain county. Ongoing southwest flow aloft to maintain a fairly persistent weather pattern today characterized by partly to mostly cloudy skies and isolated showers and thunderstorms in the late afternoon and evening. Rain chances to increase on Thursday as an upper-level low moves from southern California to the Four Corners region. Severe weather threat will remain just slightly west of the region mainly concentrated along a dry-line across Texas. However, some strong storms will be possible mainly across East Texas, Southeast Oklahoma, and portions of Southwest Arkansas on Thursday and Friday. Upper-trough to push east across the region on Saturday allowing for a continued chance for afternoon showers and thunderstorms. However, upper-ridge to rebuild across the region late in the weekend bringing warmer and drier conditions through the remainder of the forecast period. Temperatures through the weekend to range from highs in the 80s to lows in the 70s. Could see slightly cooler temperatures on Thursday and Friday due to higher rain chances. Otherwise, high temperatures to approach 90 across North Louisiana and Southern Arkansas by Monday and Tuesday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 84 71 / 20 0 40 50 MLU 88 73 86 72 / 10 0 40 30 DEQ 85 72 82 69 / 20 20 50 60 TXK 87 73 83 70 / 20 10 50 60 ELD 87 73 85 70 / 20 0 50 40 TYR 87 74 82 71 / 20 20 50 60 GGG 87 74 83 71 / 20 10 50 60 LFK 88 75 83 73 / 20 10 50 40 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05
Hazardous weather outlook, May 24, 11:30 AM CDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT TUE MAY 24 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1130 AM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED STRONG THUNDERSTORMS...THIS AFTERNOON THROUGH THIS EVENING ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS. THE MAIN THREAT WILL BE SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FOR THE REMAINDER OF THIS WEEK...THROUGH THE WEEKEND... AND INTO THE EARLY PART OF NEXT WEEK. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE FOUR STATE REGION. THE MAIN CONCERNS WILL BE SMALL HAIL...STRONG AND GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF BUT LOCALLY HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE FROM LATE THURSDAY INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. 06
In the hours before
Special weather statement, May 25, 3:52 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 352 AM CDT WED MAY 25 2016 OKZ077-250930- MCCURTAIN OK- 352 AM CDT WED MAY 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL 430 AM CDT... AT 352 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF NASHOBA...OR 24 MILES SOUTHEAST OF CLAYTON...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...BETHEL... SHERWOOD AND SMITHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3451 9446 3427 9447 3428 9505 3451 9505 TIME...MOT...LOC 0852Z 269DEG 36KT 3443 9496 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:52 AM CDT | Special Weather Statement | SHV | McCurtain | 38 min |
| May 25, 4:22 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 53 min |
| May 25, 3:25 PM CDT | River Flood Warning | SHV | McCurtain | 22 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.